MAUDE Adverse Event Report: ATRION MEDICAL PRODUCTS, INC. INFLATION DEVICE (DISPOSABLE) FOR EBD

ATRION MEDICAL PRODUCTS, INC. INFLATION DEVICE (DISPOSABLE) FOR EBD
Model Number MAJ-1740
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received and evaluated at olympus service site.Visual inspection on the as is received condition of the device was performed.Inspection noted that the device was not returned in its original packaging.The inflator appears to have no signs of physical damage or loose components.The tubing was examined and verified there were no punctures or kinks in the tubing.The connector of the tubing was also inspected and was unable to see any discrepancies or anomalies.The gauge was also inspected and it appears there no signs of physical damage.Evaluation is in process as the subject device is being shipped to oem (original equipment manufacturer) for investigation.The investigation is ongoing.This report will be supplemented accordingly following investigations.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
As reported, the device maj-1740 did not show the corresponding calibration.The pressure dial would not move despite pressure applied.The issue occurred during an ercp (endoscopic retrograde cholangiopancreatography) therapeutic procedure.The intended procedure was completed.The same device was not used to complete the procedure.There was no patient harm or injury, no user injury reported due to this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on customer response and updates.
 
Event or Problem Description
Customer updates on the reported event: communication with the customer conveyed the following: there was no threat of death/ injury.The pressure gauge/ dial (atm's) did not move at all when initiating inflation of the balloon.The device was not reprocessed.No further information provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 years since the subject device was manufactured.Based on the results of the investigation, severe corrosion on the bourdon tube and link connector, as seen in the gauge of the complaint device, is found when certain liquid compounds are left inside the gauge and evaporate over time leaving deposits that lead to clogging or build-up, and ultimately lead to a loss of functionality of the gauge.This condition is also indicative of multiple uses of the device, though this product is validated for single-use applications.Olympus will continue to monitor the field performance of this device.

Brand Name
INFLATION DEVICE (DISPOSABLE) FOR EBD
Common Device Name
INFLATION DEVICE (DISPOSABLE) FOR EBD
Manufacturer (Section D)
ATRION MEDICAL PRODUCTS, INC.
1426 curt francis road
arab AL 35016
MDR Report Key12451427
Report Number3003790304-2021-00137
Device Sequence Number1244990
Product Code MAV
UDI-Device Identifier00856877002537
UDI-Public00856877002537
Combination Product (Y/N)N
PMA/510(K) Number
K032840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1740
Device Catalogue NumberMAJ-1740
Device Lot Number96379094
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/10/2021
10/07/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/15/2021
10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1